Why do you have ativan in the first place? Was it prescribed for these episodes, for something else, or are you getting it illegally (like from a friend, family member, or off the street)?
Honestly, an "adrenaline rush" that takes ativan to calm it down, especially if that's what the ativan was prescribed for, sounds more like anxiety/panic attacks, but none of us can diagnose you over the internet. If you're worried, you should talk to your doctor, who is a professional and can see you in person.
I am on Ativan and zoloft for panic attacks sorry for not explaining better. The adrenaline rushes don't feel the same as the ones I had when I had a panic attack its even more intense only I don't panic over it. After I have them say on a Monday and tues which is normally when I get them I am so weak with alot of pain in my legs if I don't take the Ativan the rush don't go away for hours. My doctor is baffled by this and trying to find a specialist.
It doesn't sound like mania to me. I'm wondering if you take any stimulants like coffee or certain teas, especially herbal teas. I'm also wondering how much Ativan you've been on and for how long, and that goes the same for Zoloft. Are you taking that for depression or for your anxietyanic disorders? I'm not asking about the Ativan to finsd out if your tolerant to it, since you said it's not the same as with the panic attacks, but for something else that most people who don't prescribe or seen long term ativan in high dosages don't usually see or know about. Is there also something differently environmentally that happens on the preceding days like Saturday or Sunday or during those Mondays and Tuesdays that are going on? I suggest keeping a log right now of our activities, places, and intake, basically everything and anything you are exposed to, inhale, take in, etc. This would be helpful for your doctor and your specialist because they will basically go over all possibilities and rule out or narrow it down. Solving medical mysteries is like detective work, and sometimes it takes time, a bunch of eyeballs, etc., and what the clinicians have seen and experienced in the past. Not everything is in textbooks or in the internet or in the drug inserts and not every one person, even a physician. usually, if it's perplexing, they do a case study in a round table discussion or consult others in solving things. It's sort of hard over the internet because there's no thorough exam going on, and that is dangerous. You wouldn't know if you were getting advice from. That is why there won't be anyone telling you precisely if you are manic or diagnose you online evven if you wrote a novel of symptoms. However, hopefully, people can relate or get a lightbulb going off in their heads listening to you and give ou support and/or sound advice..as you wish to take it. It sounds like your doctor is paying attention to you and concerned about your adrenaline attacks. People usually feel glorious and racy in the head, energetic and superlative in mania. i've had drug induced adrenaline attacks. It sounds a lot like what you describe. It sounds really interesting that you have it like clockwork.
Sorry about grammar and lost phrases. I'm tired but I felt like putting a little into the advice and support hat. I truly hope it will get solved, but a log would definitely be helpful.
I really appreciate your comments and taking the time to answer back. I was on zoloft and Ativan for about 7 yrs because of anxiety and panic attacks it was the best I felt in yrs I weaned myself off of it two yrs ago and felt great up to about 2 months ago I started having the episodes again so went back to the doctor again he started me back on the same meds the first two weeks I started having these huge adrenaline rushes which made my doctor think I was having a manic episode so he cut my meds in half. I then still had the same adrenaline rushes at work for 2 days in a row by the 3rd day I was so weak and tired I stayed pretty much in bed with quite a bit of pain in my legs not sure if that was from the laying around or something else. I don't take any herbs or drink any caffiene what so ever. The doctor has now upped my dose back up again and put me on 3 1mg of clonazapam to see if I have the same reaction this coming week I am just warn out and tired of feeling bad and kinda hopeless I really hope this works if it don't guess I'll be back at square one
What is your doctor's specialty? Is he a psychiatrist? What was the dose you started with on both the Zoloft and the Ativan? I am understanding that you are also taking Clonazepam now with the half dose of Ativan?
It still doesn't sound like mania to me. If your prescribing doc is a psychitrist, I would suggest you call your physical doc, the person who you see for your physicals, etc. Is it possible that you can leave an urgent message with his/her call center that you have these adrenaline rushes on Monday and Tuesdays only, and that you have these adverse effects like what you say. Mania does not give us physical pain nor does it happen so much like clockwork. It could still have an environmental culprit too, because "it only happens at work," but the fact that it started with going back on ativan and zoloft, what I'm guessing, the same dosages and possibly high, and I'm guessing here, is too coincidental.
I would start on that log now, with wht you remember and with the objective reporting now along with your mood. I think because you are having strong physical symptoms, your physical doctor needs to get involved now and soon. Please keep me updated with your actions qnd the response you received, if you don't mind. When your physical doc calls you, run what you said to me, especially the last post that I'm responding to. It's ok to do this, by the way. I do it all the time because physicians are human. Please don't panic because you're ok for now, but soon after you read this post, please call your physical doctor, talk to that doctor as calmly and objectively as you did in this post. Do not be worried if your physical doc does not call you in less than tonight. If the physical doc does not call you by tomorrow, call again
The reason for my concern is this. In a few patients, Ativan can actually have the OPPOSITE effect and not calm a person down, even if you have taken it for years before and there was no effect like this. That is my suspicion on why your psychiatrist added the klonopin (clonazepam). I am telling you this so you don't panic although you may get anxious. No one has ever had a long term or detrimental outcome from this, and a lot of times it is not foreseen. It happens a third of the time with older adults, but their are times it can happen with people under the age of 60.
The monkey wrench in this suspicion is the fact that you get it on Mondays and Tuesdays only. That's the baffling part, but It will be easier not tonthrow the monkey wrench in and deal with these adrenaline rushes as is to be on the safe side. You can't simply just stop the ativan and just take the clonazepam. This is going to take careful titration and monitoring sonthat you don't have to suffer these adrenaline rushes. There is also psychological effects from this kind of ativan condition of fight or flight...anxiety, paranoia, and even hallucinations can occur, but "luckily", it sounds like your anxiety is either produced by this effect or triggers it. Your legs may be hurting and you are tired because of the fight or flight effect. People who get this are usually very restless and active until a few hours after the ativan wears down.
I. will not be surprised if your doc wants you in the ER or in the hospital for a couple of days. I would bring a backpack or bag for your clothes and an extra underwear. Bring a warm robe, sweater or blanket you don't care much for. Hospitals are notoriously cold and the blankets are never adequate. Don't bring much to the hospital. You will most likely be admitted to a regular med surg floor or a telemetry floor or be in an ER ward "waiting" suite to be monitored. again, do not worry if this happens. It's just to get better control during medication balancing. If it doesn't happen this way, and they send you home. I would like to know their home medical plan and drug regimen and their rationale.
I say this to you not to scare you but because knowing something is better than churning unknowns and the imagination in the head. I can see why youbfeel the way you doand the dread. The thing is that you sought help, asked for help, sound pretty reasonable to me (at least you type well and don't post with mistakes, like I do, but it's usually because of my reading glasses not being on or I'm too lazy or tired to correct). I'm cutting myself off so you can call your doctor now. I'm on the US west coast, so it's early evening now. I will check this forum post in 3 hours, and also in the morning. I don't know if I'm diplomatic enough, but as I said, it's better tonhave a concrete game plan then to swim in anxiety and despair, when it doesn't have to be so.
The other thing is theywill ask you if you drink or take other drugs and pretty much the same things Iask you over and over again, It's annoying but necessary.
I will be here if you need more sorting out. I'm hoping that your adrenaline condition be easily dealt with. I'm not "gospel" by the way, and I could be wrong, but I hope I'm giving you good solutions and actions within your control. Please call your doctor now.